Alert archive / Virginia / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 7, 2005, 9:00 PM EDT for Charlotte County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2005, 9:00 PM EDT (01:00 UTC)
- Expired
- Jul 7, 2005, 11:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Charlotte County, VA
The radar
The Norfolk radar (KAKQ), 135 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 080113
FFWRNK
VAC037-080400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT THU JUL 7 2005
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL MIDNIGHT EDT
* AT 856 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYLLIESBURG
AND KEYSVILLE. SR 612 ALONG HORSEPEN CREEK...SR 607 NEAR THE TOWN
OF RANDOLPH...AND HWY 360 NEAR KEYSVILLE ARE AREAS PRONE TO
FLOODING. 2 TO 3 INCHES OF RAIN HAS FALLEN SINCE 500 PM WITH
ANOTHER INCH POSSIBLE THROUGH 1100 PM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3709 7847 3690 7851 3684 7854 3684 7866
3713 7853
$$
RCS1 follow-up statement
000
WGUS71 KRNK 080237
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 PM EDT THU JUL 7 2005
VAC037-080244-
CHARLOTTE VA-
1034 PM EDT THU JUL 7 2005
...THE FLASH FLOOD WARNING FOR CHARLOTTE COUNTY IS CANCELLED...
STORMS HAVE EXITED THE AREA. MINOR FLOOD ON HIGHWAY 360 NEARS
KEYSVILLE WAS REPORTED AND WATERS HAVE BEGUN TO RECEDED. THEREFORE
THE FLASH FLOOD WARNING IN CHARLOTTE COUNTY HAS BEEN CANCELED.
LAT...LON 3709 7847 3690 7851 3684 7854 3684 7866
3713 7853
$$
RCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 7:32 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 7, 7:32 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT THU JUL 7 2005
.AVIATION...UPDATED.
MVFR AND IFR CONDITIONS WITH AREAS OF LIFR IN PCPN AND FOG WILL
PREVAIL TONIGHT. DENSE FOG MAY DEVELOP IN LOCATIONS THAT RECEIVED
HEAVY RAINS. AREAS OF FOG AND LOW CLOUDS WILL BURN OFF BY 14-16 UTC
WITH VFR/MVFR CONDITIONS GENERALLY ON FRIDAY.
&&
.PREVIOUS DISCUSSION...
(ISSUED 420 PM EDT THU JUL 7 2005)
SHORT TERM (TONIGHT AND FRIDAY)...
NEW TORNADO WATCH 620 IN EFFECT UNTIL 10 PM.
ACTIVE WEATHER ASSOCIATED WITH THE REMNANTS OF CINDY CONTINUED
OVER CWA THIS AFTERNOON INTO TONIGHT.
THE SEVERE AND THE HEAVY RAIN THREAT CONTINUES INTO TONIGHT. THE
TORNADO WATCH 618 EXPIRED AT 4 PM EDT. NEW TORNADO WATCH 620 IN
EFFECT UNTIL 10 PM WHERE A STRONG WIND SHEAR PROFILE CONTINUED.
PWATS ON THE 18Z RNK SOUNDING REMAINED QUITE TROPICAL AROUND 1.50
INCHES. WILL KEEP THE FLOOD WATCH WHICH RUNS UNTIL EARLY TOMORROW
MORNING... SINCE AREAS THAT RECEIVED SOME RAIN WILL RECEIVE
ADDITIONAL HEAVY RAIN. POTENTIAL FLOODING PROBLEMS ARE POSSIBLE AS
RAINFALL DRAINS INTO STREAMS AND CREEKS THROUGH THE EARLY MORNING
HOURS.
AS THE UPPER SYSTEM AND SURFACE BOUNDARY PUSH E LATE TONIGHT...HIGH
PRESSURE BUILDS OVER THE AREA FRIDAY. RAISED LOW TEMPERATURES
TONIGHT IN SOUTHSIDE. ADJUSTED TIMING OF PCPN. WENT SIMILAR TO NAM.
LONG TERM (FRIDAY THROUGH THURSDAY)...
PLAYED EXTENDED GRIDS CLOSE TO HPC WITH GFS BACKGROUND.
DENNIS WILL REACH GULF ARD 8 AM SUNDAY AND LIFT NW WEST TO WEST OF
PAH BY 8 AM TUESDAY. TROPICS REMAIN ACTIVE.
AVIATION...UPDATED.
RAINS WITH SCT THUNDERSTORMS FROM REMNANTS OF CINDY LIFTING ACROSS
AIRPORT TONIGHT. MVFR AND IFR CONDITIONS WITH ISOLD LIFR IN
CONVECTION. EXPECT FOG TO DEVELOP IN AREAS THAT RECEIVE RAIN WITH
IFR/LIFR CONDITIONS PREVAILING. MVFR ISOLD IFR CEILINGS ESPECIALLY
IN THE MORNING...BECOMING VFR.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH FOR VAZ007-009>020-022>024-032>035-043>047-058-059
UNTIL 2 AM FRIDAY.
NC...FLOOD WATCH FOR NCZ001>006-018>020 UNTIL 2 AM FRIDAY.
WV...FLOOD WATCH FOR WVZ042>045 UNTIL 2 AM FRIDAY.
&&
KKHazardous weather outlook, Jul 7, 9:15 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 915 AM EDT THU JUL 7 2005 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-080900- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 915 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF TROPICAL STORM CINDY WILL TRACK NORTHEAST ALONG THE BLUE RIDGE OF WESTERN NORTH CAROLINA AND SOUTHWEST VIRGINIA DURING THE DAY TODAY AND INTO THIS EVENING. HEAVY RAIN IS EXPECTED OVER THE AREA AS THE SYSTEM PASSES...BRINGING A LIKELIHOOD FOR FLASH FLOODING OF SMALL STREAMS OR EVEN MINOR RIVER FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH ABOUT MIDNIGHT...AND MORE DETAILS CAN BE FOUND IN THIS PRODUCT...SEE WBCFFARNK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HURRICANE DENNIS IS FORECAST TO MAKE LANDFALL SOMEWHERE ALONG THE GULF COAST BY LATE ON THE WEEKEND OR EARLY NEXT WEEK. IT IS MUCH TOO EARLY TO DETERMINE IF THE REMNANTS OF THIS STORM WILL BRING MORE HEAVY RAIN TO THE APPALACHIAN REGION...BUT IF IT CURVES NORTHEAST AFTER MAKING LANDFALL...ITS EFFECTS COULD BE FELT AS EARLY AS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL WILL BE NEEDED THROUGH THIS EVENING. NCZ003>006-019-020-VAZ032>035-043>047-058-059-080900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 915 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL VIRGINIA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF TROPICAL STORM CINDY WILL TRACK NORTHEAST ALONG THE BLUE RIDGE OF WESTERN NORTH CAROLINA AND SOUTHWEST VIRGINIA DURING THE DAY TODAY AND INTO THIS EVENING. HEAVY RAIN IS EXPECTED OVER THE AREA AS THE SYSTEM PASSES...BRINGING A LIKELIHOOD FOR FLASH FLOODING OF SMALL STREAMS AND RIVER FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH ABOUT MIDNIGHT...AND MORE DETAILS CAN BE FOUND IN THIS PRODUCT...SEE WBCFFARNK. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE WEATHER ALONG THE FOOTHILLS AND EASTWARD INTO THE PIEDMONT AREAS OF NORTH CAROLINA AND VIRGINIA FOR TODAY. THE MAIN THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HURRICANE DENNIS IS FORECAST TO MAKE LANDFALL SOMEWHERE ALONG THE GULF COAST BY LATE ON THE WEEKEND OR EARLY NEXT WEEK. IT IS MUCH TOO EARLY TO DETERMINE IF THE REMNANTS OF THIS STORM WILL BRING MORE HEAVY RAIN TO THE APPALACHIAN REGION...BUT IF IT CURVES NORTHEAST AFTER MAKING LANDFALL...ITS EFFECTS COULD BE FELT AS EARLY AS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL WILL BE NEEDED THROUGH THIS EVENING...AND SKYWARN ACTIVATION MAY ALSO BE NEEDED LATER THIS AFTERNOON.
In the hours before
Local storm report, Jul 7, 3:02 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG YADKINVILLE 36.13N 80.66W
07/07/2005 YADKIN NC LAW ENFORCEMENT
TREES DOWN EAST PART OF TOWN
&&
TWLocal storm report, Jul 7, 3:07 PM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG YADKINVILLE 36.13N 80.66W
07/07/2005 YADKIN NC BROADCAST MEDIA
TREES DOWN IN TOWN. SHED BLOWN OF FOUNDATION.
&&
TWSpecial weather statement, Jul 7, 3:24 PM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EDT THU JUL 7 2005 NCZ004>006-VAZ032-043-044-058-072100- STOKES-ROCKINGHAM-CASWELL-PATRICK-HENRY-PITTSYLVANIA-HALIFAX- INCLUDING THE CITIES OF...DANBURY...EDEN...STUART... MARTINSVILLE...DANVILLE...SOUTH BOSTON 324 PM EDT THU JUL 7 2005 ...ENHANCED THREAT OF SEVERE WEATHER THROUGH AT LEAST 5 PM... STRONG LOW LEVEL WINDS COUPLED WITH A WARM FRONTAL BOUNDARY SLOWLY LIFTING NORTH NEAR THE VIRGINIA...NORTH CAROLINA STATE LINE WAS PRODUCING FAVORABLE CONDITIONS FOR ROTATING THUNDERSTORMS. THUNDERSTORMS COMING UP INTO THIS ENVIRONMENT IN WEST CENTRAL NORTH CAROLINA HAVE BEEN PRODUCING ISOLATED WIND DAMAGE...POSSIBLY FROM TORNADOES. FLOODING RAINFALL WILL ALSO BE POSSIBLE FROM THIS ACTIVITY. RESIDENTS ALONG THE STATE LINE...ESPECIALLY THOSE LIVING IN AND AROUND THE MARTINSVILLE AREA...SHOULD MONITOR MEDIA OUTLETS CLOSELY AND BE READY TO SEEK SHELTER IF A WARNING IS ISSUED FOR YOUR COUNTY. JDS
Nearby
Flash Flood Warnings in Virginia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.